MAUDE Adverse Event Report: BONEBRIDGE SALGINA 2.5MM DISTAL RADIUS SYSTEM; SALGINA 2.5MM VOLAR DISTAL RADIUS PLATE, NARROW, LEFT

BONEBRIDGE SALGINA 2.5MM DISTAL RADIUS SYSTEM; SALGINA 2.5MM VOLAR DISTAL RADIUS PLATE, NARROW, LEFT
Model Number B-111000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A distal radius fracture treated with the bonebridge salgina device in solothurn, switzerland, resulted in implant failure six weeks postoperatively due to extensive screw dislocation.The patient is a 67-year-old woman without a diagnosed osteoporosis, however exhibiting poor bone quality, which contributed to the failure.Additionally, patient non-compliance was identified as a factor.Details from the surgical report provided by the operating surgeon: the patient sustained a displaced multifragmentary intra-articular fracture of the left radius on (b)(6) 2024.Open reduction and palmar plate osteosynthesis of the distal left radius was performed on (b)(6) 2025, using the salgina.During the procedure, the bone was observed to be very soft; however, intraoperative imaging confirmed proper fracture reduction and correct implant positioning.Postoperatively, the wrist was immobilized with a splint, which was later replaced with a forearm cast for six weeks.Weight-bearing and resistance exercises were restricted during this period.The six-week postoperative follow-up on (b)(6) 2025, revealed screw loosening and full fracture displacement, accompanied by a dorsal tilt of approximately 20° and an ulna-plus deformity.The patient reported minimal pain but admitted to occasional unintended loading of the hand, such as supporting herself while getting up and using the railing when climbing stairs.There were no wound complications, and sensitivity and motor function remained intact.The surgeon concluded that the distal radius had completely dislocated, primarily due to the patient's poor bone quality.The surgeon stated that in retrospect, a temporary wrist-spanning arthrodesis would have been advisable.However, since intraoperative positioning was correct and the screws initially provided adequate fixation, this step was not taken.Despite cast immobilization, complete dislocation occurred, influenced by the patient's mal-compliance.The wrist was re-immobilized.Revision surgery is planned.

Brand Name
SALGINA 2.5MM DISTAL RADIUS SYSTEM
Common Device Name
SALGINA 2.5MM VOLAR DISTAL RADIUS PLATE, NARROW, LEFT
Manufacturer (Section D)
BONEBRIDGE
bahnhofstrasse 11
zug, 6300
SZ  6300
Manufacturer (Section G)
BONEBRIDGE
bahnhofstrasse 11
zug, 6300
SZ   6300
Manufacturer Contact
michelle gumpelmayer
bahnhofstrasse 11
zug, 6300
SZ   6300
MDR Report Key21635488
Report Number3021010222-2025-00001
Device Sequence Number9372165
Product Code HRS
UDI-Device Identifier07640187460018
UDI-Public07640187460018
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K243308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB-111000
Device Lot Number300228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale